Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 11, 2009, 5:12 PM CDT for 4 counties in Texas; Lea County, New Mexico. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2009, 5:12 PM CDT (22:12 UTC)
- Expired
- Apr 11, 2009, 6:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Lea County, NM, Loving County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 105 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 5:17 PM CDT | HAIL 0.88 | Pecos, TX | |
| Apr 11, 5:38 PM CDT | HAIL 0.88 | S Kermit, TX | |
| Apr 11, 5:40 PM CDT | HAIL 1 | S Kermit, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:18 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 514 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 112212
SVRMAF
NMC025-TXC301-389-475-495-112315-
/O.NEW.KMAF.SV.W.0010.090411T2212Z-090411T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
512 PM CDT SAT APR 11 2009
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINKLER COUNTY IN WEST TEXAS...
EASTERN LOVING COUNTY IN WEST TEXAS...
WESTERN WARD COUNTY IN WEST TEXAS...
SOUTHEASTERN LEA COUNTY IN SOUTHEAST NEW MEXICO...
CENTRAL REEVES COUNTY IN SOUTHWEST TEXAS...
* UNTIL 615 PM CDT/515 PM MDT/
* AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED FROM 10 MILES NORTH OF KERMIT TO 12 MILES SOUTH OF
PECOS...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
WINK...
KERMIT...
THE WINKLER COUNTY SANDHILLS...
PECOS...
PYOTE...
KERMIT...
JAL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING/1000 PM MDT SATURDAY EVENING/ FOR SOUTHEAST NEW
MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3229 10337 3238 10307 3209 10306 3186 10280
3112 10343 3119 10360 3143 10367
TIME...MOT...LOC 2211Z 225DEG 22KT 3169 10337
$$4 follow-up statements
000
WWUS54 KMAF 112221
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
521 PM CDT SAT APR 11 2009
NMC025-TXC301-389-475-495-112315-
/O.CON.KMAF.SV.W.0010.000000T0000Z-090411T2315Z/
WINKLER TX-LOVING TX-WARD TX-LEA NM-REEVES TX-
521 PM CDT SAT APR 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
CDT/515 PM MDT/ FOR CENTRAL REEVES...SOUTHEASTERN LEA...WESTERN
WARD...EASTERN LOVING AND WINKLER COUNTIES...
AT 517 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
NICKEL SIZE HAIL IN PECOS. THIS STORM WAS LOCATED OVER PECOS AND WAS
THE SOUTHERN EXTENT OF A LINE OF SEVERE STORMS. THE LINE OF SEVERE
STORMS WAS LOCATED ALONG A LINE FROM 12 MILES NORTH OF KERMIT TO
NEAR PECOS AND MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...JAL...
WINK...KERMIT...PECOS AND THE WINKLER COUNTY SANDHILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING /1000 PM MDT SATURDAY EVENING/ FOR SOUTHEAST NEW
MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3229 10337 3238 10307 3209 10306 3186 10280
3112 10343 3119 10360 3143 10367
TIME...MOT...LOC 2218Z 225DEG 22KT 3172 10333
$$000
WWUS54 KMAF 112230
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
530 PM CDT SAT APR 11 2009
NMC025-TXC301-389-475-495-112315-
/O.CON.KMAF.SV.W.0010.000000T0000Z-090411T2315Z/
WINKLER TX-LOVING TX-WARD TX-LEA NM-REEVES TX-
530 PM CDT SAT APR 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
CDT/515 PM MDT/ FOR EAST CENTRAL REEVES...SOUTHEASTERN LEA...WESTERN
WARD...EASTERN LOVING AND WINKLER COUNTIES...
AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG AND EAST OF JAL TO KERMIT TO PECOS LINE AND WERE
MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...WINK...
KERMIT...PECOS...PYOTE...AND THE WINKLER COUNTY SANDHILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...F YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING /1000 PM MDT SATURDAY EVENING/ FOR SOUTHEAST NEW
MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3127 10358 3151 10350 3224 10331 3238 10307
3209 10306 3186 10280 3112 10343
TIME...MOT...LOC 2228Z 234DEG 28KT 3171 10324
$$000
WWUS54 KMAF 112247
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
547 PM CDT SAT APR 11 2009
NMC025-TXC301-389-475-495-112315-
/O.CON.KMAF.SV.W.0010.000000T0000Z-090411T2315Z/
WINKLER TX-LOVING TX-WARD TX-LEA NM-REEVES TX-
547 PM CDT SAT APR 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
CDT/515 PM MDT/ FOR EAST CENTRAL REEVES...SOUTHEASTERN LEA...WESTERN
WARD...EXTREME SOUTHEASTERN LOVING AND WINKLER COUNTIES...
AT 542 PM CDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE
THUNDERSTORM PRODUCING NICKEL SIZE HAIL STARTING TO COVER THE
GROUND...ONE HALF MILE SOUTH OF KERMIT. THIS STORM WAS LOCATED
WITHIN A LINE OF SEVERE THUNDERSTORMS EXTENDING ALONG A LINE
FROM NEAR JAL TO KERMIT TO 5 MILES EAST OF PECOS...MOVING NORTHEAST
AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
JAL...KERMIT...WINK...THE WINKLER COUNTY SANDHILLS AND PYOTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. REMEMBER... IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. SEEK SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING /1000 PM MDT SATURDAY EVENING/ FOR SOUTHEAST NEW
MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3138 10350 3156 10337 3224 10330 3238 10307
3209 10306 3186 10280 3120 10336
TIME...MOT...LOC 2244Z 229DEG 22KT 3184 10308
$$000
WWUS54 KMAF 112305
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
605 PM CDT SAT APR 11 2009
TXC301-112310-
/O.CAN.KMAF.SV.W.0010.000000T0000Z-090411T2315Z/
LOVING TX-
605 PM CDT SAT APR 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN LOVING
COUNTY IS CANCELLED...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS...INCLUDING STATE HIGHWAY 302.
MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF
WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE
CONTROL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3149 10334 3167 10319 3232 10316 3238 10307
3209 10306 3186 10280 3120 10336
TIME...MOT...LOC 2300Z 229DEG 22KT 3191 10299
$$
NMC025-TXC389-475-495-112315-
/O.CON.KMAF.SV.W.0010.000000T0000Z-090411T2315Z/
WINKLER TX-WARD TX-LEA NM-REEVES TX-
605 PM CDT SAT APR 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
CDT/515 PM MDT/ FOR EAST CENTRAL REEVES...SOUTHEASTERN LEA...WESTERN
WARD AND EASTERN WINKLER COUNTIES...
AT 538 PM CDT...TRAINED WEATHER SPOTTERS REPORTED NICKEL TO QUARTER
SIZED HAIL ONE HALF MILE OF KERMIT ON STATE HIGHWAY 18.
AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR THE WINKLER COUNTY SANDHILLS...OR
ABOUT 6 MILES NORTHEAST OF KERMIT...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...THE
WINKLER COUNTY SANDHILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING/1000 PM MDT SATURDAY EVENING/ FOR SOUTHEAST NEW
MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3149 10334 3167 10319 3232 10316 3238 10307
3209 10306 3186 10280 3120 10336
TIME...MOT...LOC 2300Z 229DEG 22KT 3191 10299
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:38 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 11, 3:38 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
338 PM CDT SAT APR 11 2009
.DISCUSSION...
FOCUS FOR THE SHORT TERM FORECAST WILL CONCENTRATE ON INCREASING
SEVERE POTENTIAL ACROSS WEST AND SOUTHWEST TEXAS...AND FAR SOUTHEAST
NEW MEXICO LATE THIS AFTERNOON THROUGH TONIGHT.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 11 PM CDT...OR 10
PM MDT FOR MUCH OF THE PERMIAN BASIN...THE SOUTHEAST NEW MEXICO
PLAINS...AND THE TRANS PECOS REGION.
REGIONAL WATER VAPOR IMAGERY SHOWS A WELL DEFINED UPPER LEVEL LOW
SPINNING NEAR THE AZ/NM BORDER THIS AFTERNOON. LIFT WITHIN THE
SOUTHWEST FLOW ALOFT AHEAD OF THIS FEATURE IS CURRENTLY SPREADING
ACROSS SOUTHWEST TEXAS AND SOUTHEASTERN NEW MEXICO. REGIONAL RADAR
IMAGERY SHOWS ELEVATED SHOWERS/THUNDERSTORMS DEVELOPING FROM FAR
WEST TEXAS TO THE GUADALUPE MOUNTAINS AND NORTHWARD THROUGH THE EDDY
COUNTY PLAINS. SCATTERED AND MORE INTENSE THUNDERSTORMS ARE STARTING
TO DEVELOP FROM ROUGHLY NORTHERN LEA COUNTY...SOUTHWARD TO THE TRANS
PECOS REGION WITHIN THE AXIS OF BETTER LOW LEVEL DEWPOINTS (IN THE
MID TO UPPER 40S F) AND INSTABILITY (MUCAPE APPROACHING 1000 J/KG).
THE OPPORTUNITY EXISTS FOR SUPERCELL THUNDERSTORMS TO DEVELOP ACROSS
FAR SOUTHEAST NEW MEXICO...THE PERMIAN BASIN AND THE TRANS PECOS
REGION THIS AFTERNOON...WITHIN THE AFOREMENTIONED INSTABILITY/MOIST
AXIS AND ALSO GIVEN FAVORABLE DEEP LAYER SHEAR PROFILES UNDERNEATH
AN APPROACHING MID LEVEL JET MAX. THE PRIMARY SEVERE HAZARDS THIS
AFTERNOON WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED
TORNADOES ARE POSSIBLE.
THUNDERSTORMS THEN LOOK TO ORGANIZE INTO A CONVECTIVE COMPLEX THIS
EVENING AND TRANSLATE EASTWARD ACROSS THE PERMIAN BASIN/TRANS PECOS
REGION. WE HAVE ORIENTED THE HIGHEST GRIDDED POPS (80-90 PCT) ACROSS
THE PERMIAN BASIN THIS EVENING...TAPERED TO SLIGHT CHANCE ACROSS THE
WESTERN CWFA. THE CONVECTIVE COMPLEX LOOKS TO EXIT OUR FORECAST AREA
NOT TOO LONG AFTER MIDNIGHT...SO POPS WILL QUICKLY TAPER PAST THEN.
THE UPPER LEVEL LOW IS EXPECTED TO CROSS THE TEXAS PANHANDLE SUNDAY.
MODELS INDICATE SOME RESIDUAL MID LEVEL MOISTURE AND STEEP LAPSE
RATES LOCATED FROM LEA COUNTY THROUGH THE NORTHERN PERMIAN BASIN ON
THE SOUTHERN SIDE OF THIS FEATURE SUNDAY...SO HAVE OPTED TO INCLUDE
ISOLATED THUNDERSTORMS IN THESE LOCATIONS. ALSO OF CONCERN SUNDAY
WILL BE INCREASING WESTERLY WINDS ACROSS THE CWFA AS THE ASSOCIATED
DEEP SURFACE LOW MOVES EASTWARD ACROSS THE ROLLING PLAINS. THE
STRONGEST WINDS LOOK TO IMPACT THE GUADALUPE...DELAWARE AND DAVIS
MOUNTAINS AND THE VAN HORN/HWY 54 CORRIDOR...WHERE A HIGH WIND WATCH
HAS BEEN POSTED SUNDAY. A WIND ADVISORY MAY ALSO BE NEEDED ACROSS
THE SOUTHEAST NEW MEXICO PLAINS...THE TRANS PECOS REGION AND THE
MARFA PLATEAU. FIRE WEATHER CONCERNS WILL ALSO INCREASE ACROSS AREAS
SOUTH OF INTERSTATE 10...ADDITIONAL FIRE WEATHER DETAILS ARE
PROVIDED IN THE SECTION BELOW.
NO SIGNIFICANT CHANGES WERE MADE BEYOND SUNDAY. THE UPPER LOW WILL
PULL WELL NORTHEAST OF THE AREA SUNDAY NIGHT INTO MONDAY...WITH
NORTHWEST FLOW ALOFT IN ITS WAKE. A COLD FRONT WILL MOVE THROUGH THE
REGION LATE SUNDAY EVENING/EARLY MONDAY MORNING. SHORTWAVE RIDGING
WILL DEVELOP TUESDAY...WITH WARMER TEMPERATURES EXPECTED. STILL SOME
DISCREPANCIES BETWEEN MODEL SOLUTIONS DURING THE MIDDLE TO LATE WEEK
TIME FRAME...THE EUROPEAN MODEL STILL INDICATES AN UPPER LOW MOVING
ACROSS NEW MEXICO THURSDAY AND FRIDAY...WITH CONVECTION DEVELOPING
AHEAD OF IT ACROSS AREAS EAST OF THE PECOS RIVER. THE GFS IS STILL
TRENDING FARTHER NORTH WITH THE SYSTEM...AND FARTHER EAST WITH THE
CONVECTION. LEFT THE FORECAST DRY FOR NOW...BUT BEARS WATCHING WITH
LATER MODEL RUNS. /21/
&&
.FIRE WEATHER...
A BRIEF PERIOD OF CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED TO
OCCUR OVER THE PRESIDIO VALLEY AND BIG BEND REGION THIS AFTERNOON
AND EARLY THIS EVENING WHERE SOUTHWEST WINDS OF 20 TO 30 MPH WILL
COINCIDE WITH RH/S OF 10 TO 15 PERCENT. SINCE THE DURATION OF THESE
CONDITIONS IS NOT EXPECTED TO BE THREE HOURS OR MORE...A RED FLAG
WARNING WILL NOT BE ISSUED. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE PERMIAN BASIN AND
POINTS EAST THIS AFTERNOON AND EVENING. A PACIFIC COLD FRONT WILL
MOVE THROUGH THE AREA TONIGHT WITH SOUTHEAST WINDS TURNING TO THE
WEST BEHIND IT. RECOVERY WILL BE FAIR TO GOOD GENERALLY WEST OF THE
PECOS RIVER...AND GOOD OR BETTER TO THE EAST.
WIND SPEEDS WILL RISE TO 20 TO 30 MPH AREAWIDE SUNDAY AFTERNOON.
MINIMUM AFTERNOON RH/S SUNDAY WILL DROP TO 10 TO 15 PERCENT OVER THE
PRESIDIO VALLEY...BIG BEND REGION...STOCKTON PLATEAU AND LOWER TRANS
PECOS. WILL ISSUE A FIRE WEATHER WATCH FOR THESE AREAS SUNDAY
AFTERNOON. MINIMUM AFTERNOON RH/S WILL REMAIN ABOVE 15 PERCENT OVER
THE REST OF THE AREA. EVEN STRONGER WINDS ARE EXPECTED IN THE
GUADALUPE AND DAVIS MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54
CORRIDOR. WINDS SHOULD SUBSIDE AFTER 13/00Z. RECOVERY SUNDAY NIGHT
WILL BE POOR TO FAIR WEST OF THE PECOS RIVER...AND GOOD OR BETTER TO
THE EAST.
MINIMUM AFTERNOON RH/S MONDAY WILL BE 10 TO 15 PERCENT AGAIN OVER
THE PRESIDIO VALLEY AND BIG BEND REGION...BUT CRITICAL FIRE WEATHER
CONDITIONS ARE NOT EXPECTED AS WIND SPEEDS IN THESE AREAS ARE NOT
EXPECTED TO BE 20 MPH OR GREATER. MINIMUM AFTERNOON RH/S WILL
GENERALLY STAY ABOVE 15 PERCENT NORTH AND EAST ACROSS THE REST OF
THE AREA. RECOVERY MONDAY NIGHT WILL BE FAIR TO GOOD ALONG AND EAST
OF THE PECOS RIVER...BUT POOR TO FAIR TO THE WEST. CRITICAL FIRE
WEATHER CONDITIONS COULD OCCUR TUESDAY AFTERNOON OVER THE HIGHER
TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS. /67/
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 49 73 45 73 / 90 10 10 0
CARLSBAD NM 44 73 42 75 / 20 10 10 0
DRYDEN TX 54 82 49 80 / 40 0 0 0
FORT STOCKTON TX 52 76 47 77 / 40 0 0 0
GUADALUPE PASS TX 42 64 43 71 / 10 10 10 0
HOBBS NM 44 71 42 74 / 50 10 10 0
MARFA TX 40 68 34 73 / 20 0 0 0
MIDLAND INTL AIRPORT TX 49 73 43 74 / 80 10 10 0
ODESSA TX 49 73 44 74 / 80 10 10 0
WINK TX 49 77 43 77 / 40 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... BIG BEND AREA...MARFA PLATEAU...
PECOS...PRESIDIO VALLEY...TERRELL.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES... BORDEN...CRANE...ECTOR...GLASSCOCK...HOWARD...
MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...SCURRY...
TERRELL...UPTON...WARD...WINKLER.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
67/21Hazardous weather outlook, Apr 11, 2:36 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 236 PM CDT SAT APR 11 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 236 PM CDT SAT APR 11 2009 /136 PM MDT SAT APR 11 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING...AND MUCH OF WEST TEXAS THROUGH TONIGHT. THESE STORMS WILL BE MOST LIKELY DURING THE AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE... GENERALLY ALONG AND EAST OF AN ARTESIA...MARFA AND BIG BEND LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...HOWEVER AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. SOME OF THE STORMS COULD PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. SOUTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE PERMIAN BASIN AND STOCKTON PLATEAU...SO A WIND ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH COULD AFFECT THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY AFTERNOON...IN ADDITION TO THE VAN HORN AND HIGHWAY 54 CORRIDOR. A HIGH WIND WATCH HAS BEEN ISSUED FOR THESE AREAS...AND MOTORISTS SHOULD KEEP ABREAST OF THE LATEST FORECASTS IF TRAVELING THROUGH THESE AREAS SUNDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR GENERALLY ALONG AND SOUTH OF A CANDELARIA...MARFA...FORT STOCKTON LINE SUNDAY AFTERNOON. LOW RELATIVE HUMIDITY AND WESTERLY WINDS OF 20 TO 30 MPH COULD PRODUCE CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD IN THESE AREAS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANGERS ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS SHOULD BE PREPARED FOR THE POSSIBLE DEVELOPMENT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION IS REQUESTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 11:50 AM CDT | Wind Advisory | MAF | Borden, Crane, Ector, Glasscock, Howard, Martin and 9 more | 7 hr |
| Apr 11, 2:33 PM CDT | Fire Weather Watch | MAF | Pecos, Terrell | 15 hr |
| Apr 11, 3:56 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 49 min |
| Apr 11, 4:05 PM CDT | High Wind Watch | MAF | 14 hr | |
| Apr 11, 4:41 PM CDT | Tornado Warning | MAF | Gaines | 34 min |
| Apr 11, 5:17 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Gaines, Winkler | 43 min |
| Apr 11, 5:58 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 62 min |
| Apr 11, 6:05 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 55 min |
| Apr 11, 6:11 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 34 min |
| Apr 11, 6:18 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 57 min |
| Apr 11, 6:36 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 54 min |
| Apr 11, 6:45 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Crane, Dawson, Ector, Gaines, Martin and 1 more | 60 min |
| Apr 11, 6:46 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 59 min |
| Apr 11, 6:49 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Apr 11, 3:24 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 51 min |
| Apr 11, 4:12 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 63 min |
| Apr 11, 4:46 PM CDT | Tornado Warning | MAF | Lea | 29 min |
| Apr 11, 4:51 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 54 min |
| Apr 11, 5:50 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 18 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Severe Thunderstorm Warnings in New Mexico, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.